Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Duffman

Beach lover looking to start accutane

Recommended Posts

Durring the summer i try to get out on the beach as much as i can, so i was wondering if i should just wait untill fall to start on this drug ..

i am 28 years old and my acne is getting worse and its driving me nuts... thanks guys

Share this post


Link to post
Share on other sites

You should not be in the sun at all if you're on Accutane. You'll burn right up. But you may want to reevaluate...the sun is bad for your skin no matter what. You may want to stay out of the sun anyway. I know it's hard, as I love tanning too...but it's not healthy at all.

Sorry, just my opinion, hope this helps!

Share this post


Link to post
Share on other sites
Durring the summer i try to get out on the beach as much as i can, so i was wondering if i should just wait untill fall to start on this drug ..

i am 28 years old and my acne is getting worse and its driving me nuts... thanks guys

You should not be in the sun much if you are going to take accutane, You will burn pretty bad and when you do go out make sure you apply sunscreen.

You might want to reevaluate taking it in the summer. Esspecially if you like to be out in the sun alot. Accutane is known to make the skin more sensitive and it also known to thin out the skin and make it more fragile.

Share this post


Link to post
Share on other sites

Hey, i've been on Accutane for 40 days, and have been out in the sun for each of those 40 days, and i have not even been sun burned yet, and im only using SPF 15, Come summer i will probably move up to SPF 30, OR 40 though..

I'd say go for it, take it during the summer, Skin sensitivity to the sun is only a side effect of Accutane, meaning it isn't gaurenteed to make you burn, yes, it can happen, but it isnt likely to happen, this is actually one of Accutanes lower side effects, rarer. If you have ever taken antiboitics, like tetracycline, minocycline, doxycycline, etc. and did not burn in the sun then you will be fine. Antibiotics make your skin more sensitive to the sun than Accutane does, so really, it isn't as bad as the people above me are making it out to be, if you do not believe me, ask your dermatologist, he/she will tell you the same thing.

Though if you choose to go on it, make sure you get a moisturizer with sunscreen in it

Alex

Share this post


Link to post
Share on other sites

Ask your derm, but I know mine said do not be out in the sun alot and if you are wear 70-80 spf sunscreen.

This was after I finished my course in June of 2008.

Alot people get really dry face, flaky and red. Read some of the boards or accutane logs. It is not rare to get sunburned by too much sun on accutane. Does it happen to everyone maybe not, but it probably depends on your skin type also, and if you already are prone to sensitive skin.

besides have you noticed if your acne clears up in the summer from the sun? If so maybe you should try light therapy if your acne is mild/moderate.

Share this post


Link to post
Share on other sites

I Still would deffinatley go for it, Sun sensitiviy is one of the less common side effects of Accutane, i know everyone talks about it, and everyone has this big fear of the sun while on Accutane, but it really isn't as bad as everyone makes it out to be, make the right choice.

Share this post


Link to post
Share on other sites

I was at the lake almost every weekend last summer on the Tane. I just used some Coppertone Spf 8 and never burned. Some people get sun sensitive and others do not. I was one of the lucky ones.

Share this post


Link to post
Share on other sites

gt stang, you weren't lucky, you were normal, the people who get very sensitive to sun on Accutane, are unfortunate, and unlucky, the normal person on Accutane will not get very sensitive to the sun.

Share this post


Link to post
Share on other sites
Skin sensitivity to the sun is only a side effect of Accutane, meaning it isn't gaurenteed to make you burn, yes, it can happen, but it isnt likely to happen, this is actually one of Accutanes lower side effects, rarer. If you have ever taken antiboitics, like tetracycline, minocycline, doxycycline, etc. and did not burn in the sun then you will be fine.

Well, sort of. It may be a rare side effect, but it does happen! And wearing sunscreen is such an easy way to prevent burns. It's like wearing a seat belt...takes two seconds to put it on, and you may regret it if you don't.

So yeah, try using some SPF for awhile, because if you don't burn overtly, you may still be suffering extra damage. Accutane thins out your skin and makes it more prone to injury, so being unprotected from sun could make you even more susceptible to red marks, scarring, freckling, wrinkling...

Another quick note: even if antibiotics didn't cause problems, that doesn't mean you're home free. I never had any sun sensitivity with antibiotics, but I did have some with Accutane. I think they make you photosensitive for different reasons.

Bottom line, if you're using SPF 15, that's great...and that's probably all you need. :cool:

Share this post


Link to post
Share on other sites

thank you all for the input.. i am going to my doctor tomorrow to get a referal to see a derm.. i am going to push for the accutane and see what happens, the sun and the IB are my 2 biggest concerns.. from the reading i did on here its sounds like if you start on a low dose of accutan you are less likely to get that IB.. i sure hope thats the case.. i will have to see what the doc has to say

Share this post


Link to post
Share on other sites

I'm also curious how this is going to work this summer for me. I do alot of outdoor/shirtless things in the summer, fishing, jet skiin, boating, etc. I think I'm going to try tanning in a booth like 3 minutes or so with sunscreen on and see how it works to slowly work up a tan.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×